Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 8, 2008, 8:18 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 8:18 PM CDT (01:18 UTC)
- Expired
- Jun 8, 2008, 11:16 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 35 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 090119
FFWEAX
KSC091-103-209-MOC047-095-165-090730-
/O.NEW.KEAX.FF.W.0014.080609T0118Z-080609T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
818 PM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN WEST CENTRAL MISSOURI
JOHNSON COUNTY IN EAST CENTRAL KANSAS
SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI
SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 230 AM CDT MONDAY
* AT 813 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL REPORTS OF CLOSE TO AN INCH OF RAIN IN 30 MINUTES WAS
REPORTED ACROSS SEVERAL LOCATIONS IN THE KANSAS CITY METRO.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASEHOR...BLUE SPRINGS...BONNER SPRINGS...BUCKNER...CLAYCOMO...
COURTNEY...DE SOTO...EDGERTON...EDWARDSVILLE...EXCELSIOR SPRINGS...
FAIRWAY...GARDNER...GLADSTONE...GRAIN VALLEY AND GRANDVIEW.
ADDITIONAL RAINFALL IS EXPECTED IN THE WARNED AREA.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3921 9422 3921 9419 3891 9412 3883 9442
3884 9461 3878 9462 3873 9483 3874 9504
3896 9506 3896 9510 3908 9514 3941 9423
$$
DEROCHE2 follow-up statements
000
WGUS73 KEAX 090318
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT SUN JUN 8 2008
KSC091-103-209-MOC047-095-165-090730-
/O.CON.KEAX.FF.W.0014.000000T0000Z-080609T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-PLATTE MO-
1015 PM CDT SUN JUN 8 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN LEAVENWORTH COUNTIES IN
NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE...SOUTHERN CLAY AND
JACKSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 230 AM CDT...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE EXITED THE WARNED
AREA...HOWEVER LIGHT TO MODERATE RAINFALL CONTINUED. DOPPLER RADAR
ESTIMATED BETWEEN THREE QUARTERS OF AN INCH AND 2 INCHES OF RAIN HAS
FALLEN IN THE WARNED AREA THIS EVENING.
SLOW MOVING THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BASEHOR...BLUE SPRINGS...BONNER SPRINGS...BUCKNER...
CLAYCOMO...COURTNEY...DE SOTO...EDGERTON...EDWARDSVILLE...EXCELSIOR
SPRINGS...FAIRWAY...GARDNER...GLADSTONE...GRAIN VALLEY AND GRANDVIEW.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3921 9422 3921 9419 3891 9412 3883 9442
3884 9461 3878 9462 3873 9483 3874 9504
3896 9506 3896 9510 3908 9514 3941 9423
$$
21000
WGUS73 KEAX 090416
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1112 PM CDT SUN JUN 8 2008
KSC091-103-209-MOC047-095-165-090427-
/O.CAN.KEAX.FF.W.0014.000000T0000Z-080609T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-PLATTE MO-
1112 PM CDT SUN JUN 8 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN LEAVENWORTH COUNTIES
IN NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE...SOUTHERN CLAY AND
JACKSON COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLASH FLOOD THREAT. HOWEVER...LIGHT TO MODERATE
RAIN WILL CONTINUE FOR THE NEXT SEVERAL HOURS...AND AN URBAN AND
SMALL STREAM FLOOD ADVISORY CONTINUES FOR LOW WATER CROSSINGS AND
POOR DRAINAGE AREAS SUCH AS UNDERPASSES THAT TYPICALLY FLOOD. IF
FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3921 9422 3921 9419 3891 9412 3883 9442
3884 9461 3878 9462 3873 9483 3874 9504
3896 9506 3896 9510 3908 9514 3941 9423
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:36 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 8, 2:36 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
236 PM CDT SUN JUN 8 2008
.DISCUSSION...
SHORT TERM (THIS AFTERNOON-TUESDAY)...
OBJECTIVE RUC ANALYSIS AND EXTRAPOLATED 12Z SOUNDING DATA SUGGESTS
THAT STRONG WARM SECTOR CAPPING HAS BEEN ALMOST COMPLETELY ERODED
EARLY THIS AFTERNOON. VISIBILE SATELLITE TRENDS SHOW FAIRLY ROBUST
DEEP CONVECTION GOING IMMEDIATELY JUST BEHIND THE ANALYZED
BOUNDARY...SUGGESTING BOUNDARY LAYER BASED CONVECTION IS ALMOST
IMMINENT. THIS TREND SHOULD CONTINUE AS STRONG HEATING BETWEEN
BROKEN STRATO-CU DECK AND COLD FRONT ALLOWS TEMPERATURES TO REACH
THE MID 80S. RICH GULF AIRMASS NOW FAIRLY HOMOGENEOUS ACROSS THE
WARM SECTOR WITH DEWPOINTS EXPECTED TO REMAIN IN THE 69-71F RANGE
THIS AFTERNOON...SUPPORTING STRONG INSTABILITY WITH MLCAPES OF
2000-2500 J/KG.
STEEP MID LEVEL LAPSE RATES STILL SUPPORTIVE OF LARGE HAIL.
UNIDIRECTIONAL DEEP LAYER SHEAR CERTAINLY IMPRESSIVE FOR
SUPERCELLS/BOWING SEGMENTS...ALTHOUGH WEAK/ERRATIC SPEED VARIANCES
IN THE STORM CLOUD LAYER MAY LIMIT THE ABILITY FOR STORM CLUSTERS TO
ORGANIZE DESPITE THE STRONG MLCAPE EXPECTED. AS SUCH...THE DAMAGING
WIND POTENTIAL IS STILL THERE...BUT LESS CERTAIN. WOULD THINK THAT
ACTIVITY MAY INSTEAD FILL IN QUICKLY ALONG THE ENTIRE LENGTH OF THE
FRONT WITH INTER-STORM SEEDING CAUSING ANY SEVERE THREAT TO BE
FAIRLY LOCALIZED.
WITH TIME...THE SOUTHERN END OF THE SURFACE BOUNDARY WILL BEGIN TO
SLOW DOWN LATER THIS EVENING AS A SURFACE WAVE DEVELOPS ALONG THE
BOUNDARY. ORIENTATION OF THE SHEAR VECTOR WITH RESPECT TO THE
BOUNDARY AND NOCTURNAL LOW LEVEL JET SHOW CLASSIC SIGNS OF A
PROLONGED TRAINING EVENT DURING THE OVERNIGHT HOURS...ESPECIALLY FOR
AREAS ALONG AND SOUTH OF THE MISSOURI RIVER. RECENT GPSMET PLOTS
SHOW AXIS OF PRECIPITABLE WATERS NOW BETWEEN 1.70 AND 1.90 INCHES
WITHIN THE MOIST AXIS...AND PROLIFIC RAINFALL RATES COULD RESULT
OVERNIGHT WHERE PROPAGATION AND ADVECTION VECTORS ARE OFFSET. FLASH
FLOOD WATCH LOOKS KOSHER AS RAINS CONTINUE INTO TOMORROW MORNING AND
NO CHANGES PLANNED AT THIS TIME...ALTHOUGH FAR NW SECTIONS MAY NEED
TO BE TRIMMED BACK IF TRAINING EPISODE DOES EVOLVE FURTHER SOUTH.
MCS WILL LIKELY CONTINUE THROUGH 15-18Z ACROSS SERN 1/3 OF THE CWA
TOMORROW MORNING BEFORE LOW LEVEL JET VEERS AND WEAKENS. TOTAL HPC
QPF OF 3 TO 5 INCHES WIDESPREAD SOUTH OF THE MISSOURI RIVER DOES NOT
LOOK UNREASONABLE.
FEW CHANGES MADE BEYOND THIS TIME FRAME. DID LOWER MAX TEMPS
SIGNIFICANTLY TOMORROW GIVEN THAT STRONG COLD POOL WILL LINGER EVEN
WELL AFTER PRECIPITATION EXITS.
BOOKBINDER
MEDIUM RANGE (WEDNESDAY-SUNDAY)...
ACTIVE PATTERN TO CONTINUE THROUGH THE LATTER HALF OF THE WEEK AS
YET ANOTHER UPPER LEVEL TROUGH SWINGS ACROSS THE NORTHERN TIER OF
THE COUNTRY. BY MIDDAY WEDNESDAY...H5 FLOW OF 50-60 KTS SHOULD BE
ARCHING ACROSS THE CENTRAL AND NORTHERN PLAINS AS HEIGHTS STEADILY
FALL. IN ADDITION...A 40-50KT SOUTHERLY LLJ SHOULD BECOME
ESTABLISHED FROM NORTHERN OKLAHOMA INTO THE MIDWEST AS PRESSURE
FALLS TAKE SHAPE ALONG THE HIGH PLAINS. THIS WILL ALLOW MOISTURE TO
SURGE NORTHWARD DURING THE DAY WEDNESDAY AHEAD OF A COLD FRONT WHICH
SHOULD EXTEND FROM THE DAKOTAS SOUTHWARD INTO NORTHERN KANSAS BY
WEDNESDAY EVENING. CURRENT THINKING INDICATES WAA REGIME MAY SET OFF
SCATTERED SHOWERS/THUNDERSTORMS WITHIN ISENTROPIC ASCENT WEDNESDAY
MORNING FOCUSED FROM EASTERN NEBRASKA INTO SOUTH DAKOTA. HAVE KEPT
THIS FORECAST PERIOD DRY FOR THE TIME THINKING ACTIVITY WILL REMAIN
TO THE NORTH AND WEST OF THE CWA.
ADDITIONAL AFTERNOON CONVECTION IS EXPECTED FROM THE
DAKOTAS/MINNESOTA SOUTHWARD ALONG THE AFOREMENTIONED FRONT INTO
NORTHERN KANSAS. THIS ACTIVITY LOOKS TO EVENTUALLY CONGEAL INTO AN
MCS AND CONTINUE EASTWARD INTO EASTERN NEBRASKA AND KANSAS
OVERNIGHT...PERHAPS REACHING AS FAR EAST AS NORTHWEST MISSOURI. COLD
FRONT ARRIVES ACROSS OUR NECK OF THE WOODS BY THURSDAY AS MUCH OF
THE FORECAST HINGES ON MESOSCALE PROCESSES FROM WEDNESDAYS
ACTIVITY. SHOULD OVERNIGHT CONVECTION DISSIPATE AND ADEQUATE HEATING
IS ACHIEVED...STRONG THUNDERSTORM ACTIVITY WILL BECOME MORE LIKELY
BY THURSDAY AFTERNOON. NEVERTHELESS...REDEVELOPMENT SHOULD OCCUR
ALONG THE BOUNDARY FROM EASTERN IOWA ACROSS NORTHERN MISSOURI AND
INTO SOUTHEASTERN KANSAS BY THURSDAY AFTERNOON WITH HEAVY RAINFALL
AGAIN POSSIBLE.
FRONT IS EXPECTED TO FINALLY PUSH OUT OF THE AREA DURING THE DAY
FRIDAY ENDING RAIN CHANCES. BEGINNING OF THE WEEKEND LOOKS TO BE DRY
FOR THE TIME BEING WITH ANOTHER UPPER LEVEL TROUGH SLIDING ACROSS
THE NORTHERN PLAINS BY SUNDAY.
DEROCHE
&&
&&
.AVIATION...
FOR THE 18Z TAFS...GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE
AFTERNOON...ALTHOUGH INCREASED CLOUD COVER AND DIMINISHED LOW LEVEL
JET SHOULD KEEP FURTHER GUSTS AOB 30 KNOTS.
THREAT FOR CONVECTION AHEAD OF ADVANCING FRONT SHOULD HOLD OFF UNTIL
LATE AFTERNOON...AND PRIMARILY INTO THE EVENING/OVERNIGHT HOURS AS
STRONG MOISTURE INFLUX IMPINGES ON THE BOUNDARY RESULTING IN
WIDESPREAD THUNDERSTORM DEVELOPMENT. LOCAL IFR...EVEN BRIEF LIFR
CONDITIONS MAY BE POSSIBLE ACROSS THE KANSAS CITY TERMINALS
OVERNIGHT AS TORRENTIAL DOWNPOURS ARE EXPECTED TO ACCOMPANY THE
STRONGER CELLS ONCE THE LOW LEVEL JET BECOMES ESTABLISHED.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM SUNDAY TO 7 AM MONDAY FOR MOZ001-
MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR MOZ006-
MOZ007-MOZ008-MOZ013-MOZ014-MOZ015-MOZ016-MOZ020-MOZ021-
MOZ022-MOZ023.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR MOZ017-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR KSZ025-
KSZ102.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR KSZ057-
KSZ060-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 8, 1:00 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN JUN 8 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT EXTENDING FROM FALLS CITY NEBRASKA TO SALINA TO PRATT KANSAS EARLY THIS AFTERNOON WILL SERVE AS THE FOCUS FOR WIDESPREAD THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. THE INITIAL THREAT FOR THUNDERSTORMS WILL BE ACROSS FAR NORTHWEST MISSOURI EARLY THIS AFTERNOON...REACHING THE INTERSTATE 35 CORRIDOR TOWARD 8 PM. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS THROUGH EARLY EVENING. WITH TIME...THE SURFACE FRONT IS EXPECTED TO STALL OUT SOUTH OF THE MISSOURI RIVER. A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS SOUTHERN KANSAS AND MOVE SLOWLY EASTWARD ALONG THE FRONT OVERNIGHT. THIS SETUP...COMBINED WITH A DEEP TROPICAL AIRMASS IN PLACE...WILL SUPPORT REPEATED ROUNDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL OVERNIGHT. SEVERAL INCHES OF RAINFALL ARE POSSIBLE IN A SHORT PERIOD OF TIME WHERE THE THUNDERSTORMS BEING TO ALIGN. AT THIS TIME...THE MOST LIKELY AREAS TO RECEIVE EXCESSIVE RAINFALL WOULD BE ALONG AND SOUTH OF A LINE FROM ATCHISON KANSAS TO KIRKSVILLE MISSOURI...WHERE WIDESPREAD ACCUMULATIONS OF 1 TO 2 INCHES ARE ANTICIPATED. LOCALLY HEAVIER AMOUNTS OF 3 TO 5 INCHES CANNOT BE RULED OUT. SEVERAL DOZEN RIVERS...STREAMS AND CREEKS ARE ALREADY IN FLOOD ACROSS THE AREA...AND RAINFALL OF THIS MAGNITUDE COULD RESULT IN MAJOR RIVER FLOODING PROBLEMS FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD HEAVY RAINFALL AND POSSIBLE FLOODING WILL LIKELY BE ONGOING MONDAY MORNING OVER THE SOUTHEAST HALF OF THE OUTLOOK AREA. STORM TOTAL RAINFALL WILL LIKELY BE 1 TO 2 INCHES OVER A WIDESPREAD AREA...WITH LOCALIZED TOTAL ACCUMULATIONS EXCEEDING 4 INCHES VERY POSSIBLE. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER IN THE WEEK ACROSS THE REGION...MOST LIKELY THURSDAY AND THURSDAY NIGHT. SEVERE WEATHER MAY BE POSSIBLE WITH ANY OF THESE STORMS...HOWEVER IT IS TOO EARLY TO DETERMINE WHETHER AN ORGANIZED THREAT WOULD EXIST. WITH THE EXPECTED EXCESSIVE RAINFALL AND FLOODING TODAY AND MONDAY...ANY THUNDERSTORMS THURSDAY WOULD LIKELY CARRY ADDITIONAL FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. THE GREATEST SEVERE WEATHER POTENTIAL WILL REACH FAR NORTHWEST MISSOURI EARLY THIS AFTERNOON...AND TO AN INTERSTATE 35 LINE BEFORE 8 PM. REPORTS OF OBSERVED RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED TONIGHT AND MONDAY MORNING. BOOKBINDER
In the hours before
Local storm report, Jun 8, 7:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 1 W DE SOTO 38.97N 94.97W
06/08/2008 E1.00 INCH JOHNSON KS AMATEUR RADIO
60 MPH WINDS WAS ALSO REPORTED.
&&
MRDLocal storm report, Jun 8, 7:31 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
731 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM NON-TSTM WND GST 2 W SHAWNEE 39.02N 94.84W
06/08/2008 M60 MPH JOHNSON KS EMERGENCY MNGR
AT INTERSECTION OF K-7 HIGHWAY AND JOHNSON DRIVE.
0722 PM TSTM WND GST DE SOTO 38.97N 94.95W
06/08/2008 E70 MPH JOHNSON KS EMERGENCY MNGR
AT INTERSECTION OF K-10 HIGHWAY AND KILL CREEK RD.
&&
BOOKBINDERLocal storm report, Jun 8, 7:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST 2 W SHAWNEE 39.02N 94.84W
06/08/2008 E60.00 MPH JOHNSON KS EMERGENCY MNGR
AT INTERSECTION OF K-7 HIGHWAY AND JOHNSON DRIVE.
&&
BOOKBINDERLocal storm report, Jun 8, 8:00 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG COATSVILLE 40.58N 92.63W
06/08/2008 SCHUYLER MO TRAINED SPOTTER
TREE BLOWN DOWN.
&&
CUTTERLocal storm report, Jun 8, 8:01 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
801 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 S LANCASTER 40.45N 92.53W
06/08/2008 SCHUYLER MO TRAINED SPOTTER
2 POWER POLES SNAPPED.
&&
CUTTERLocal storm report, Jun 8, 8:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST 2 E HILLSDALE 38.67N 94.81W
06/08/2008 E60 MPH MIAMI KS TRAINED SPOTTER
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:11 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Jun 8, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 42 min |
| Jun 8, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 38 min |
| Jun 8, 8:05 PM CDT | Areal Flood Advisory | EAX | Wyandotte | 64 hr |
| Jun 8, 8:07 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 38 min |
| Jun 8, 8:54 PM CDT | Areal Flood Advisory | EAX | Linn, Miami | 4 hr |
| Jun 8, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 39 min |
| Jun 8, 7:52 PM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, Grundy, Linn, Livingston and 2 more | 6 hr |
| Jun 8, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 43 min |
| Jun 8, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 39 min |
| Jun 8, 8:38 PM CDT | River Flood Warning | EAX | Atchison, Holt | 28 hr |
| Jun 8, 8:46 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Ray | 3 hr |
| Jun 9, 2:27 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 57 hr |
| Jun 9, 2:27 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 67 hr |
| Jun 9, 2:58 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 48 hr |
| Jun 9, 4:07 AM CDT | River Flood Warning | EAX | Chariton, Macon | 21 hr |
| Jun 9, 5:07 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 17 hr |
| Jun 9, 7:48 AM CDT | River Flood Warning | EAX | Carroll | 32 hr |
| Jun 9, 11:00 AM CDT | River Flood Warning | EAX | Cooper | 5 hr |
| Jun 9, 11:00 AM CDT | River Flood Warning | EAX | Howard | 5 hr |
| Jun 9, 11:00 AM CDT | River Flood Warning | EAX | Cooper | 5 hr |
| Jun 9, 11:50 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Buchanan, Holt, Nodaway | 24 hr |
| Jun 9, 12:02 PM CDT | Areal Flood Warning | EAX | Adair, Carroll, Chariton, Linn, Livingston, Macon and 2 more | 72 hr |
| Jun 9, 12:09 PM CDT | Areal Flood Warning | EAX | Bates, Cass | 23 hr |
| Jun 9, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 19 hr |
| Jun 9, 6:22 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 25 min |
Nearby
Flash Flood Warnings in Kansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.